MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 0 S/A FSL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 0 S/A FSL; SUTURE, NONABSORBABLE, SILK
Catalog Number 678G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/5/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following information was requested, but unavailable: please provide lot number.Please clarify if the needle broken, suture broken or the suture pull of the needle do you have any pictures of the device? there was unfortunately no other information provided by the reporter of this event nor was there a picture of the device prior to it being disposed of.Please refer the source document.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Please see attached: user facility medwatch form # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a sigmoid colectomy procedure on (b)(6) 2024 and suture was used.During robotic sigmoid colectomy procedure, the tech discovered that part of the upper needle driver insert was not fully intact and had a chip missing out of it.There was no patient consequence was reported.The device was not available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 12/23/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h10 - report # (b)(4).

Brand Name
SILK BLK 18IN 0 S/A FSL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20853768
Report Number2210968-2024-12875
Device Sequence Number15679804
Product Code GAP
UDI-Device Identifier10705031008014
UDI-Public10705031008014
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number678G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight80 KG